Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

 

Additive properties of multiplicative subgroups of finite index in fields


Author: Pedro Berrizbeitia
Journal: Proc. Amer. Math. Soc. 112 (1991), 365-369
MSC: Primary 12E99
MathSciNet review: 1057940
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Gallai's theorem, an $ n$-dimensional generalization of Van der Waerden's theorem on arithmetic progression, is used to prove the following theorem:

Let $ F$ be a field and $ G \subseteq {F^ * }$ a subgroup of finite index $ n$. There is a positive integer $ N$, which depends only on $ n$, so that if $ {\text{Char}}F = 0$ or $ {\text{Char}}F \geq N$, then $ G - G = F$.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 12E99

Retrieve articles in all journals with MSC: 12E99


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1991-1057940-7
PII: S 0002-9939(1991)1057940-7
Article copyright: © Copyright 1991 American Mathematical Society